Alert archive / Idaho / Flash Flood Warnings in 2004
Flash Flood Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 18, 2004, 2:13 PM MDT for Oneida County, Idaho. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2004, 2:13 PM MDT (20:13 UTC)
- Expired
- Jul 18, 2004, 2:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Oneida County, ID
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1791 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPIH 182013 FFWPIH IDC071-182045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 213 PM MDT SUN JUL 18 2004 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL ONEIDA COUNTY IN IDAHO THIS INCLUDES THE CITIES OF...RIDGEDALE...BUIST * UNTIL 245 PM MDT * AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR HOLBROOK...OR ABOUT 11 MILES NORTHWEST OF RIDGEDALE...MOVING NORTH AT 20 MPH. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR... 3 MILES WEST OF BUIST BY 220 PM MDT DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4200 11278 4200 11233 4232 11228 4239 11262 $$ KS/TA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 1:50 PM MDT, 23 minutes earlier.
Area forecast discussion, Jul 18, 1:50 PM MDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 150 PM MDT SUN JUL 18 2004 .DISCUSSION... LOTS OF WEATHER ISSUES. FLOOD WATCH FOR FLASH FLOOD POTENTIAL HAS BEEN ISSUED FOR ALL ZONES. RADAR AND HUMAN ESTIMATES OF PCPN 0.3 TO 0.8 PAST 6 HOURS BUT HIGHER AMOUNTS OCCURRING EAST OF BYI. FFW POTENTIAL OVER MOST OF CASSIA COUNTY AS PER 88D OHP AND SPE ESTIMATES. WET BULB ZERO HEIGHTS VERY HIGH AND HAIL IS NOT AN ISSUE. MODELS MISSED THE H7/H5 VORT FEATURE AND LOCALLY HEAVY RAINS OVER ZONES 20/21 THIS MORNING BUT HAVE DONE BETTER (NOTABLE AVN) WITH INITIALIZATION OF SIMILAR FEATURE OVER NORTHERN NV. WITH UNSTABLE AIR MASS (PWS OVER 1INCH LIS -1 TO -3) WILL KEEP THE FFA OUT UNTIL 10 PM. NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE ANYWHERE ANYTIME UNTIL LATE THIS EVENING AS THE NV VORT MOVES INTO THE CENTRAL MTS TONIGHT. SECOND WAVE APPROACHES AREA ON MON WITH CONTINUED UNSTABLE AIR MASS AND H3 DIVERGENCE FOR ANOTHER UNSETTLED PERIOD OF -TSRA. COASTAL UPPER LOW LIFTS OVER RIDGE ON TUE WITH SHOWERS AND THUNDERSTORMS WITH COLD FRONT MOVING NORTH OF THE AREA. STRONG H3 DIVERGENCE OVER SNAKE PLAIN INDICATED ON EARLY TUE. THUS HAVE OPTED FOR MED-HIGH CHC -TSRA ALL ZONES FOR MON AND TUE. THE FLOW FLATTENS TO ZONAL ON WED WITH DRIER/COOLER AIR MASS. FOUR CORNERS HIGH REBOUNDS WITH WARMER TEMPS AND POSSIBLE RETURN OF THE MONSOONAL RAINS BY NEXT MON. 04 && .PIH WATCHES/WARNING/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING FOR EASTERN IDAHO IN EFFECT UNTIL 10 PM MDT. PLEASE SEE THE LATEST BOIFFAPIH FOR DETAILS. &&
Hazardous weather outlook, Jul 18, 6:00 AM MDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 600 AM MDT SUN JUL 18 2004 IDZ017>023-031-032-191200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 600 AM MDT SAT JUL 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. VERY MOIST AND UNSTABLE AIR CONTINUES TO MOVE NORTH INTO IDAHO TODAY. AN UPPER LEVEL LOW PRESSURE DISTURBANCE WILL MOVE THROUGH THE CENTRAL MOUNTAINS TODAY AND SET OFF NUMEROUS RAIN SHOWERS. EMBEDDED THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAIN AND WIND GUSTS TO 45 MPH...ESPECIALLY IN THE AREA FROM SUN VALLEY NORTH TO STANLEY. OLD FOREST FIRE BURN AREAS FROM LAST YEAR MAY BE SUCCEPTABLE TO RAPID RUN OFF. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED AFTERNOON THUNDERSTORMS WILL DEVELOP AGAIN ON MONDAY ACROSS SOUTHEAST IDAHO WITH THE POTENTIAL FOR STRONG WIND GUSTS AND BRIEF HEAVY RAIN. THE THREAT OF THUNDERSTORMS WILL DIMINISH MID WEEK UNDER A DRIER WESTERLY FLOW ALOFT. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES. RS
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:15 PM MDT | Flash Flood Warning | PIH | Cassia | 30 min |
| Jul 18, 2:50 PM MDT | Flash Flood Warning | PIH | Bannock, Oneida, Power | 55 min |
| Jul 18, 3:49 PM MDT | Flash Flood Warning | PIH | Bannock, Bingham, Caribou, Power | 56 min |
Nearby
Flash Flood Warnings in Idaho, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.